What causes lower back pain?
I need further details
Welcome to HCM. I am Dr Anshul Varshney. I understand your concern.
Back pain can be Acute or Chronic. Causes, investigations and treatment all depend on that.
Your low back pain can be due to:
1.Prolapsed Inter Vertebral Disc
2.Muscular Back pain.
Give me following details so that I can help you better:
1.Exactly since how long are you having it?
2.Any radiation of pain to legs?
3.Any tingling and numbness associated?
4.Any weakness or muscular wasting in legs?
5.Pain is mostly when? On movement or at rest?
6.Does the pain gets aggravated or relieved when you lie down?
7.Any stiffness of back ?
8.Any frequent reddening of eyes?
9.Any investigations if done please attach.
10.What treatment you have taken , please mention
Revert with these details preferably in point wise manner.
This is my personal opinion for you based on available details. If you have any further query please ask me.
Dr Anshul Varshney, MD
Please find my answers below:
1.Exactly since how long are you having it? - This has been recurring over the last couple of months. It used to come and then go away after a night's rest. However, last few days (4 days), it has been persistent.
2.Any radiation of pain to legs? - No. None.
3.Any tingling and numbness associated? - Nothing.
4.Any weakness or muscular wasting in legs? - No.
5.Pain is mostly when? On movement or at rest? - Mostly when sitting down/getting up. Today, its been there while sitting at desk as well. If i sit still, no pain, if i change posture, i feel it in bottom (at my belt level) of my spine.
6.Does the pain gets aggravated or relieved when you lie down? - No pain while lying down.
7.Any stiffness of back ? - Yes, i think its associated. Only in lower back.
8.Any frequent reddening of eyes? - If i work too long ( there has been few long days over the fast few months due to work), then at the end of day eyes are red. i believe thats because of excessive staring at laptop screen. Goes away in the morning.
9.Any investigations if done please attach. - No, not done. If anything is required please advise.
10.What treatment you have taken , please mention - Normally i would apply analgesic gel/cream and go to sleep. No pain in the morning after that. Sometimes, i will apply a hot pack while going to sleep. That also relieves the pain. As i said, its been there intermittently (once/twice a week) over the last couple of months. Always goes away in the morning. Only the last 3/4 days, its been there in the morning too.
looking forward to your reply.
It seems you have Low back pain due to incurrent posturing.
But reddening of eyes and stiffness of back are associated in Ankylosing Spondylitis.
So, we should not ignore that possibility.
I would advise you following:
1.MRI LS Spine (Including Sacroiliac joints to see for sacroiliatis)
Even if there is evidence of PIVD in your MRI, treatment would be conservative until and unless some nerve compression is there.
There should not be any nerve compression as evident from your history.
Till the reports are available, observe following:
1.Hot fomentation 2-3 times a day.
2.Local Volini gel locally
4.Use hard mattress
5.Get physiotherapy of back.
6.In cases of sever pain you can take a combnation of Tramadol and Acetaminophen once or twice a day.
Review with me once you have your reports.
If you have any further query please ask me.
Dr Anshul Varshney, MD
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Causes lower back pain
- What gastro problems cause lower back pain
- Having lower back pain what could be the cause
- What causes constant dehydration and lower back pain
- What causes abdominal and lower back pain
- What can cause lower back pain
- What causes lower back pain for women
- What causes persistant lower back pain for years
- What causes mild lower back pain
- What causes lower back pain with stomach pain
- Are there interactions between Promethazine and Provigil?
- What causes sharp pain from right side radiating down to groin area?
- How to avoid high cholesterol and diabetes?
- What are side effects of over dosed eliquis?
- What causes muscle cramps with bloating,nausea and vaginal spotting?
- What causes fever and bumps on neck in a diabetic patient?
- What causes confusion and fearfulness after blood transfusions?
- Suggest treatment for Acute Transverse Myelitis
- What causes tremors in arms and hands?
- How long levofloxacin takes to get out of system inspite of its side...